Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 59, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 14, 2014, 7:42 PM CDT for Dixon County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2014, 7:42 PM CDT (00:42 UTC)
- Expired
- Jun 14, 2014, 8:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
County Dixon County, NE
The radar
The Sioux Falls radar (KFSD), 127 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 5:10 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2298 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 23.5
The text
As transmitted, in the capitals the NWS used until 2016.
097
WUUS53 KFSD 150042
SVRFSD
NEC051-150130-
/O.NEW.KFSD.SV.W.0059.140615T0042Z-140615T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
742 PM CDT SAT JUN 14 2014
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DIXON COUNTY IN NORTHEAST NEBRASKA...
* UNTIL 830 PM CDT
* AT 741 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CONCORD...
AND MOVING EAST AT 20 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
PONCA...WAKEFIELD...ALLEN...MARTINSBURG AND WATERBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4227 9702 4258 9701 4261 9671 4253 9663
4253 9664 4252 9673 4226 9673
TIME...MOT...LOC 0042Z 266DEG 17KT 4237 9691
HAIL...1.50IN
WIND...70MPH
$$
WEISSER2 follow-up statements
887
WWUS53 KFSD 150118
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
818 PM CDT SAT JUN 14 2014
NEC051-150130-
/O.CON.KFSD.SV.W.0059.000000T0000Z-140615T0130Z/
DIXON NE-
818 PM CDT SAT JUN 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DIXON COUNTY
UNTIL 830 PM CDT...
AT 817 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HUBBARD...AND
MOVING EAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4227 9702 4258 9701 4261 9671 4253 9663
4253 9664 4252 9673 4226 9673
TIME...MOT...LOC 0118Z 266DEG 17KT 4238 9668
HAIL...0.88IN
WIND...70MPH
$$
WEISSER263
WWUS53 KFSD 150131
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
831 PM CDT SAT JUN 14 2014
NEC051-150141-
/O.EXP.KFSD.SV.W.0059.000000T0000Z-140615T0130Z/
DIXON NE-
831 PM CDT SAT JUN 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR DIXON COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. VERY HEAVY RAIN WILL BE POSSIBLE OVER THE NEXT FEW HOURS.
LAT...LON 4227 9702 4258 9701 4261 9671 4253 9663
4253 9664 4252 9673 4226 9673
TIME...MOT...LOC 0118Z 266DEG 17KT 4238 9668
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:48 PM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jun 14, 2:48 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
248 PM CDT SAT JUN 14 2014
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 247 PM CDT SAT JUN 14 2014
ALL EYES ON THE POTENTIAL FOR CONVECTIVE DEVELOPMENT THIS AFTERNOON
AND EVENING. SURFACE LOW PRESSURE CONTINUES TO STRENGTHEN ACROSS
SOUTHWESTERN NEBRASKA WITH A SECONDARY AREA OF LOW PRESSURE
EXTENDING NORTHWARD ACROSS CENTRAL SOUTH DAKOTA INTO SOUTH CENTRAL
NORTH DAKOTA. COLD FRONTAL BOUNDARY CONNECTING THESE TWO FEATURES IS
SHOWING VERY LITTLE MOVEMENT SO FAR TODAY...HOWEVER WITH THE ARRIVAL
OF A MID LEVEL SHORTWAVE...SEVERE CONVECTION HAS FIRED IN SOUTH
CENTRAL SOUTH DAKOTA. TO OUR EAST...ONGOING HIGH BASED THUNDERSTORM
COMPLEX IS SLOWLY EXITING OUR EASTERN BORDER AFTER DUMPING AS MUCH
AS 5 OR 6 INCHES OF RAINFALL ACROSS NORTHWEST IOWA INTO FAR
SOUTHEAST SOUTH DAKOTA. OBSERVATIONS TO THE SOUTH OF THE FORECAST
AREA HAVE HEATED NICELY INTO THE MID 80S WITH DEWPOINTS IN LOW 60S
IN EASTERN NEBRASKA...AND THIS HEATING IS NOSING INTO OUR SOUTHERN
BORDER WHERE THERE ARE A FEW MORE BREAKS IN THE CLOUD COVER. ALSO
WATCHING AN OUTFLOW BOUNDARY FROM EARLIER CONVECTION WHICH HAS SET
UP NEAR ORANGE CITY IOWA INTO THE YANKTON SOUTH DAKOTA AREA. WITH A
PRETTY HEFTY CAP AROUND 750 MB...CONVECTION SHOULD HOLD OFF HERE
UNTIL LATER THIS AFTERNOON WHEN SURFACE HEATING PEAKS. FURTHER
NORTH...HEATING HAS BEEN HAMPERED BY EARLIER CONVECTION AND CLOUD
COVERAGE...YIELDING A MORE STABLE ATMOSPHERE. DEEP LAYER SHEAR IS
PRETTY STRONG ACROSS THE AREA AT AROUND 35 TO 40 KT...DECREASING
SLIGHTLY NEAR THE MISSOURI VALLEY...BUT STILL SHOWING A GOOD VEERING
PROFILE.
INITIALLY...EXPECT SOME STRONG TO SEVERE STORMS TO PUSH INTO OUR
WESTERN FORECAST AREA ALONG THE COLD FRONTAL BOUNDARY WHICH SHOULD
BEGIN ADVANCING SLOWLY EASTWARD. THE MAIN THREAT WILL BE LARGE HAIL
TO GOLF BALL SIZE AND DAMAGING WINDS TO 70 MPH...WITH A SMALL
POTENTIAL FOR A TORNADO. THIS POTENTIAL WILL CONTINUE WITH ANY
DEVELOPMENT THAT HOLDS TOGETHER AS THE FRONT PUSHES EASTWARD THROUGH
THE EARLY MORNING HOURS. HOWEVER...THE GREATEST SEVERE THREAT
APPEARS TO BE ACROSS FAR SOUTHEAST SOUTH DAKOTA INTO NORTHWEST IOWA
NEAR THE OUTFLOW BOUNDARY...AND COINCIDENT VERY STEEP LAPSE RATES
AND THE AREA OF MOISTURE CONVERGENCE. IF THE CAP CAN MANAGE TO BREAK
IN THIS AREA LATE AFTERNOON INTO THE EVENING...THERE A STRONG
POTENTIAL FOR SEVERE WEATHER - INCLUDING DISCRETE SUPERCELL
STRUCTURES. WITH THE ADVANCING FRONT MOVING INTO THE REGION AS
WELL...SHEAR IS EXPECTED TO INCREASE IN THIS AREA AS WELL. IF THE
OUTFLOW BOUNDARY REMAINS INTACT...THIS WILL ALSO HELP TO CREATE MORE
SHEAR FOR SUPERCELLS...ESPECIALLY IN THE LOW LEVELS. EXPECT VERY
LARGE HAIL TO THE SIZE OF TENNIS BALLS AND DAMAGING WINDS TO 70 MPH
IN ADDITION TO VERY HEAVY RAINFALL. LOW LEVEL SHEAR WOULD BE
CONDUCIVE TO ONE OR TWO TORNADIC SUPERCELLS AS WELL...MAINLY LATE
AFTERNOON INTO MID EVENING. MID EVENING INTO THE EARLY
MORNING...EXPECT STORMS TO BECOME MORE LINEAR AND THE SEVERE THREAT
SHIFTING TO DAMAGING WINDS.
THE LOW LEVEL JET INCREASES AGAIN TONIGHT...SHIFTING FURTHER EAST
ACROSS NORTHWEST IOWA. EXPECT THUNDERSTORMS TO LIKELY TRAIN OVER
THIS AREA FOR SEVERAL HOURS LATE EVENING AND TONIGHT ALONG AND AHEAD
OF THE FRONT. GIVEN THE HEAVY RAINFALL FROM LAST NIGHT INTO THIS
MORNING AND PRECIPITABLE WATER VALUES INCREASING AS HIGH AS 1.75
INCHES...FLASH FLOODING MAY BECOME A PROBLEM IN FAR SE SD...FAR SW
MN AND NW IA WITH AN ADDITIONAL 2 TO 3 INCHES OF RAINFALL POSSIBLE
IN THESE AREAS. WILL ISSUE A FLASH FLOOD WATCH FOR THE AREAS THAT
RECEIVED THE MOST RAINFALL IN THE PAST 24 HOURS.
ACTIVITY WILL TAPER OFF LATE TONIGHT INTO SUNDAY MORNING. WESTERLY
FLOW WITH MODEST DRYING WILL ALLOW SKIES TO CLEAR FROM SOUTHWEST TO
NORTHEAST THROUGH THE DAY. SHOULD YIELD A MILD BUT BREEZY DAY ACROSS
THE FORECAST AREA WITH HIGHS MAINLY IN THE 70S.
.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 247 PM CDT SAT JUN 14 2014
MONDAY STILL SHOWING A STRONG POTENTIAL FOR SHOWERS AND
THUNDERSTORMS WITH A VERY GOOD CHANCE FOR SEVERE THUNDERSTORMS IF
THE INGREDIENTS CAN COME TOGETHER AT THE CORRECT TIME. MODELS ALL
INDICATING 4000 TO 5000 J/KG DEVELOPING BY AFTERNOON AND ARE NOT
INDICATING AN INSURMOUNTABLE CAP. AS WITH MOST OF THE POTENTIAL
SEVERE WEATHER OUTBREAKS IN THE NORTHERN PLAINS THERE IS LIKELY TO
BE SOME FORM OF MORNING MCS...BUT MODELS NOT VERY AGREEABLE UPON
THIS. THERE DOES APPEAR TO BE ENOUGH OF A MID LEVEL
WAVE/INSTABILITY TO ALLOW THIS TO HAPPEN SO WILL HAVE SOME POPS IN
MOST AREAS THROUGH THE DAY BUT FOCUS THE HIGHER POPS AND THREAT FOR
SEVERE DURING THE AFTERNOON AND EVENING. DID TAPER HIGHS BACK A BIT
IN THE NORTH BUT RAISED IN THE SOUTH WHERE THERE WILL BE A BETTER
CHANCE OF HEATING OUT.
TUESDAY INTO TUESDAY NIGHT WILL SEE LESS OF A CHANCE AS WEAK UPPER
LEVEL RIDGING MOVES THROUGH AND THE TROUGH TO THE WEST SHIFTS EAST
AND DIGS A BIT. SHOULD BE A VERY WARM DAY HOWEVER AND WITH A WARM
FRONT POTENTIALLY CLOSE POPS WILL HAVE SOME LOWER POPS IN THE NORTH
DURING THE DAY AND SOME LOW TO MID POPS IN AT NIGHT. HIGHS MAINLY
80S.
IN THE OUTER PERIODS(WEDNESDAY THROUGH SATURDAY)...AN UNSETTLED
WEATHER PATTERN CONTINUES AS WE CONTINUE TO MAKE UP FOR LOST
PRECIPITATION FROM THE FIRST 5 MONTHS OF THE YEAR. WEDNESDAY LOOKS
LIKE THE WARMEST DAY OF THE PERIOD AS A STRONG TROUGH OF LOW
PRESSURE DIGS OVER THE WEST COAST. THIS TROUGH IS PROGGED BY ALL
MODELS TO SWING NEGATIVELY ONTO THE PLAINS THROUGH THE END OF THE
WEEK INTO THE WEEKEND. THIS WILL KEEP A GOOD CHANCE FOR RAIN AND
THUNDERSTORMS IN THROUGH AT LEAST FRIDAY WITH WHAT LOOKS TO BE A
DECREASING THREAT THROUGH THE WEEKEND. ONE CAVEAT IS THAT THE MODELS
ARE ALSO HINTING THIS UPPER LEVEL LOW COULD CUT OFF WHICH MAKES
FRIDAY THROUGH SUNDAY A BIT LESS CONFIDENT AS THE MODELS ARE
NOTORIOUS FOR HAVING MAJOR PROBLEMS PLACING CUT OFF LOWS IN THE
OUTER PERIODS.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1227 PM CDT SAT JUN 14 2014
ACTIVE WEATHER IS EXPECTED THIS AFTERNOON AND TONIGHT. ONGOING
CONVECTION ACROSS SOUTHWEST MINNESOTA WILL TRACK NORTHEAST THROUGH
THE NEXT FEW HOURS. ALL EYES FOCUS ON CONVECTION THREAT REDEVELOPING
MID TO LATE AFTERNOON AND PUSHING ACROSS THE FORECAST AREA THROUGH
THE EARLY MORNING HOURS. EXPECT THE BEST CHANCES FOR THUNDERSTORMS
ACROSS THE EASTERN TWO THIRDS OF THE FORECAST AREA...MAINLY TO THE
EAST OF THE JAMES RIVER AFTER 21Z. STRONG TO SEVERE STORMS WILL BE
POSSIBLE WITH FREQUENT LIGHTNING...HEAVY RAINFALL...LARGE HAIL AND
STRONG WIND GUSTS...ESPECIALLY SOUTH OF I-90 AND ALONG AND EAST OF
I29. EXPECT MVFR AND IFR CONDITIONS IN STORMS AND STRONG VARIABLE
WINDS. ACTIVITY WILL TAPER OFF AFTER 06Z. ALSO LOOKING AT SCATTERED
MVFR STRATUS WORKING INTO THE WESTERN FORECAST AREA THIS AFTERNOON.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR SDZ062-067-070-071.
MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR MNZ072-080-081-089-090-097-098.
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR IAZ001>003-012>014-020>022-031-032.
NE...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR NEZ013-014.
&&
SHORT TERM...
LONG TERM...08
AVIATION...Hazardous weather outlook, Jun 14, 11:45 AM CDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1145 AM CDT SAT JUN 14 2014 IAZ012>014-020>022-031-032-NEZ013-014-SDZ069>071-151645- SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA- DIXON-DAKOTA-YANKTON-UNION- 1145 AM CDT SAT JUN 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE TO TRACK NORTHEAST ACROSS THE IOWA GREAT LAKES AREA THROUGH THE EARLY AFTERNOON HOURS. THESE STORMS AND WILL LARGELY REMAIN BELOW SEVERE LIMITS...HOWEVER SOME STRONGER STORMS COULD PRODUCE HAIL TO DIME SIZE AND GUSTS TO 45 MPH. STRONGER THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE LATE AFTERNOON AND EVENING. THE INITIAL THREATS FROM ISOLATED SEVERE STORMS IN THE LATE AFTERNOON WILL BE HAIL TO THE SIZE OF TENNIS BALLS...WIND GUSTS TO 70 MPH AND ISOLATED TORNADOES. AS THE EVENING PROGRESSES...THE STORMS MAY DEVELOP INTO A LINE. IF THIS OCCURS...THE PRIMARY THREAT WILL TRANSITION TO WIND GUSTS UP TO 80 MPH AND UP TO GOLF BALL SIZE HAIL. THE THREAT OF SEVERE STORMS WILL DIMINISH AFTER MIDNIGHT. HOWEVER... LOCALLY HEAVY RAIN WILL REMAIN A POSSIBILITY AS STORMS SLOWLY MOVE OUT OF THE AREA THROUGH THE EARLY MORNING HOURS SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED AGAIN MONDAY AFTERNOON AND MONDAY NIGHT. SOME OF THESE STORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 5 PM. IAZ001>003-MNZ071-072-080-081-089-090-097-098-SDZ040-055-056- 060>062-065>068-151645- LYON-OSCEOLA-DICKINSON-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-BROOKINGS-LAKE-MOODY-HANSON-MCCOOK-MINNEHAHA- HUTCHINSON-TURNER-BON HOMME- 1145 AM CDT SAT JUN 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE TO TRACK NORTHEAST ACROSS SOUTHWEST MINNESOTA THROUGH THE EARLY AFTERNOON HOURS. THESE STORMS AND WILL LARGELY REMAIN BELOW SEVERE LIMITS...HOWEVER SOME STRONGER STORMS COULD PRODUCE HAIL TO DIME SIZE AND GUSTS TO 45 MPH. STRONGER THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE LATE AFTERNOON AND EVENING. THE PRIMARY THREATS IN THE LATE AFTERNOON AND EVENING WILL BE HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 70 MPH. THE THREAT OF SEVERE STORMS WILL DIMINISH AFTER MIDNIGHT. HOWEVER... LOCALLY HEAVY RAIN WILL REMAIN A POSSIBILITY AS STORMS SLOWLY MOVE OUT OF THE AREA THROUGH THE EARLY MORNING HOURS SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED AGAIN MONDAY AFTERNOON AND MONDAY NIGHT. SOME OF THESE STORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM SDZ038-039-050-052>054-057>059-063-064-151645- BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA- DAVISON-CHARLES MIX-DOUGLAS- 1145 AM CDT SAT JUN 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE STORMS WILL BE POSSIBLE IN THE MID AFTERNOON THROUGH EARLY EVENING. HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS TO 60 MPH WOULD BE THE PRIMARY SEVERE WEATHER THREATS DURING THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED AGAIN MONDAY AFTERNOON AND MONDAY NIGHT. SOME OF THESE STORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM.
In the hours before
Local storm report, Jun 14, 3:26 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
326 PM CDT SAT JUN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 9 S WESSINGTON 44.33N 98.68W
06/14/2014 E0.88 INCH BEADLE SD PUBLIC
&&
JSHEEHANLocal storm report, Jun 14, 5:43 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
543 PM CDT SAT JUN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM FUNNEL CLOUD 3 W DOON 43.28N 96.29W
06/14/2014 LYON IA TRAINED SPOTTER
&&
JSHEEHANLocal storm report, Jun 14, 7:13 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
713 PM CDT SAT JUN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 4 SSE MISSION HILL 42.87N 97.24W
06/14/2014 E1.50 INCH YANKTON SD PUBLIC
&&
JSHEEHANLocal storm report, Jun 14, 7:28 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
728 PM CDT SAT JUN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL CANTON 43.30N 96.58W
06/14/2014 E0.88 INCH LINCOLN SD STORM CHASER
&&
JSHEEHANLocal storm report, Jun 14, 7:30 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
730 PM CDT SAT JUN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM HAIL CANTON 43.30N 96.58W
06/14/2014 E1.00 INCH LINCOLN SD STORM CHASER
&&
JSHEEHANThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:05 PM CDT | Severe Thunderstorm Warning | FSD | Dixon | 40 min |
| Jun 14, 8:20 PM CDT | Flash Flood Warning | FSD | Dakota, Dixon | 5 hr |
| Jun 14, 10:34 PM CDT | Severe Thunderstorm Warning | FSD | Dakota, Dixon | 41 min |
| Jun 14, 11:00 PM CDT | Severe Thunderstorm Warning | FSD | Dakota | 45 min |
| Jun 15, 12:35 AM CDT | Flash Flood Warning | FSD | Dakota | 115 min |
| Jun 15, 1:31 AM CDT | Areal Flood Warning | FSD | Dakota, Dixon | 12 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.